Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 24, 2016, 9:31 PM MDT for Baca County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 9:31 PM MDT (03:31 UTC)
- Expired
- Aug 24, 2016, 10:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Dodge City radar (KDDC), 198 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
901
WWUS85 KPUB 250331
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
931 PM MDT WED AUG 24 2016
COZ099-250415-
SPRINGFIELD VICINITY/BACA COUNTY CO-
931 PM MDT WED AUG 24 2016
...SPECIAL WEATHER STATEMENT...
AT 928 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS PRODUCING
HEAVY RAIN OVER EAST CENTRAL BACA COUNTY...INCLUDING THE WALSH AND
STONINGTON AREAS. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH SHOULD BE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALSH AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3717 10208 3729 10242 3755 10223 3747 10204
3726 10204
TIME...MOT...LOC 0328Z 213DEG 16KT 3738 10224
$$
28What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:41 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 24, 3:41 PM MDT, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 341 PM MDT WED AUG 24 2016 .SHORT TERM...(This evening through Thursday) Issued at 341 PM MDT Wed Aug 24 2016 ...More Evening Showers and Storms... Upper monsoonal disturbance will drift east across the area into the evening, resulting in more showers and thunderstorms. So far today, cooler temperatures have resulted in lower storm intensities. However, storms are now starting to show a little more strength. Primary concerns this evening will be similar to past days including lightning, wind gusts to around 40 mph, heavy rain and possibly some small hail. Also, if a storm happens to track over a burn scar area, particularly the Hayden Pass burn scar or the Waldo, there could be flash flooding. Not much change for tomorrow. Another disturbance will move across with another round of showers and storms. Threats will be similar to recent days. Temperatures will be similar to today's, continuing cooler than average for this time of year. .LONG TERM...(Thursday night through next Wednesday) Issued at 341 PM MDT Wed Aug 24 2016 Not many adjustments required from previous meteorological reasoning with active conditions continuing into the weekend with improving conditions then developing next week. Longer term meteorological issues continue to include temperatures...pops/qpf/storm intensities and high elevation snow potential at times. Recent longer term PV analysis...computer simulations and forecast model soundings continue to indicate that generally moist zonal to southwesterly upper flow should be noted into the weekend with upper ridging still expected to develop over the forecast district by next week. Similar to the previous several days, the combination of upper disturbances interacting with available atmospheric moisture is expected to allow continued periods of showers and thunderstorms into the weekend(the strongest of which will be capable of producing heavy rain/localized flash flooding...small hail and gusty winds at times). WFO Pueblo will monitor closely. Also...some higher terrain snow(focused over the higher mountain peaks) also depicted in grids. Then an return to warmer and drier conditions(although isolated to low-grade scattered pops still needed at times...generally favoring higher terrain locations) anticipated from Monday into next Wednesday as upper ridging develops over the area. Near to below seasonal late August temperatures are projected from Friday into the weekend with near to above seasonal late August temperatures then returning to the forecast district from Monday into Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 341 PM MDT Wed Aug 24 2016 A cold front and monsoon disturbance will keep it mostly cloudy with scattered showers and thunderstorms across the flight area into the evening. Primary threats will be lightning, wind gusts to around 40 mph, locally heavy rain and possibly some small hail. Activity will be the most widespread through about 03Z. Decreasing clouds with isolated showers and storms are expected after 03Z. The KCOS, KPUB and KALS TAF sites will all see a chance for showers or storms at or near the terminals, primarily until about 02z. Generally VFR across the flight area next 24 hours. However, areas of MVFR, IFR and LIFR will be found primarily in the mountains, but also across the lower elevations, in areas of precipitation. && .PUB Watches/Warnings/Advisories... NONE. &&
Hazardous weather outlook, Aug 24, 8:21 PM MDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 821 PM MDT WED AUG 24 2016 COZ058>089-093>099-260230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 821 PM MDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO, UNTIL AROUND MIDNIGHT. THE MAIN STORM THREATS WILL BE WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ALL STORMS WILL HAVE THE POTENTIAL FOR LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. A COUPLE STORMS EAST OF I-25 COULD BE ON THE STRONG TO SEVERE SIDE...WITH HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. LOCALLY HEAVY RAIN DURING THIS TIME WILL CONTINUE TO BRING THE THREAT OF FLASH FLOODING...PARTICULARLY TO BURN SCARS AND URBAN AREAS. LOCAL SNOW ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE FOR ELEVATIONS GENERALLY ABOVE 12000 FEET DURING THIS PERIOD. FROM SATURDAY INTO EARLY NEXT WEEK...STORM COVERAGE IS EXPECTED TO GRADUALLY DECREASE AS HIGH PRESSURE BEGINS TO STRENGTHEN OVER THE CENTRAL AND SOUTHERN ROCKIES. HOWEVER...ISOLATED AFTERNOON AND EVENING STORMS...MAINLY OVER THE MOUNTAINS...WILL STILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 28/28
In the hours before
Special weather statement, Aug 24, 9:31 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
931 PM MDT WED AUG 24 2016
COZ099-250415-
SPRINGFIELD VICINITY/BACA COUNTY CO-
931 PM MDT WED AUG 24 2016
...SPECIAL WEATHER STATEMENT...
AT 928 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS PRODUCING
HEAVY RAIN OVER EAST CENTRAL BACA COUNTY...INCLUDING THE WALSH AND
STONINGTON AREAS. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH SHOULD BE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALSH AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3717 10208 3729 10242 3755 10223 3747 10204
3726 10204
TIME...MOT...LOC 0328Z 213DEG 16KT 3738 10224
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:48 PM MDT | Areal Flood Advisory | PUB | Baca | 117 min |
| Aug 25, 2:00 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Aug 25, 2:18 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Aug 25, 3:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Aug 25, 3:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Aug 25, 4:01 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| Aug 25, 4:30 PM MDT | Special Weather Statement | PUB | Custer | 30 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.